MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10303819
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Event #3: an imaging supervisor reported that the tunneler sleeve component of this bioflo chronic dialysis catheter slid off the tunneler and become detached in the patient while tunneling was being performed.The sleeve was able to be removed after it was noticed to be missing from the tunneler.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample tunneler or catheter tubing samples was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the directions for use (dfu) that is provided in the reported kit contains the following directions, precautions and warnings: warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Use blunt dissection to create the subcutaneous tunnel opening.Attach the catheter to the trocar (a slight twisting motion may be helpful).Slide catheter tunneling sleeve over the catheter making certain that the sleeve covers the distal tip of the catheter.Insert the trocar into the exit site and create a short subcutaneous tunnel.Do not tunnel through muscle.The tunnel should be made with care in order to prevent damage to surrounding vessels.Warning: do not over-expand subcutaneous tissue during tunneling.Over-expansion may delay/prevent cuff in-growth.Lead catheter into the tunnel gently.Do not pull or tug the catheter tubing.If resistance is encountered, further blunt dissection may facilitate insertion.Remove the catheter from the trocar with a slight twisting motion to avoid damage to the catheter.Precaution: do not pull tunneler out at an angle.Keep tunneler straight to prevent damage to catheter tip.Note: a tunnel with a wide gentle arc lessens the risk of kinking.The tunnel should be short enough to keep the y-hub of the catheter from entering the exit site, yet long enough to keep the cuff 2 cm (minimum) from the skin opening.Precaution: always review hospital or unit protocol, potential complications and their treatment, warnings, and precautions prior to catheter removal.Palpate the catheter exit tunnel to locate the cuff.2.Administer sufficient local anesthetic to exit site and cuff location to completely anesthetize the area.Cut sutures from suture wing.Follow hospital protocol for removal of skin sutures.4.Make a 2 cm incision over the cuff, parallel to the catheter.5.Dissect down to the cuff using blunt and sharp dissection as indicated.6.When visible, grasp cuff with clamp.7.Clamp catheter between the cuff and the insertion site.8.Cut catheter between cuff and exit site.Withdraw internal portion of catheter through the incision in the tunnel.9.Remove remaining section of catheter (i.E.Portion in tunnel) through the exit site.Precaution: do not pull distal end of catheter through incision as contamination of wound may occur.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key10148789
Report Number1317056-2020-00104
Device Sequence Number11367799
Product Code MSD
UDI-Device IdentifierH965103038191
UDI-PublicH965103038191
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10303819
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1